Alert archive / Connecticut / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS Boston/Norton, MA

June 27, 2009Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this flash flood warning at Jun 27, 2009, 7:58 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2009, 7:58 PM EDT (23:58 UTC)
Expired
Jun 27, 2009, 10:00 PM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Northeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 78 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:23 PM EDTFLOODWillimantic, CTWATER IN A HOUSE ON JACKSON STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 12.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBOX 272358
FFWBOX
CTC015-280200-
/O.NEW.KBOX.FF.W.0006.090627T2358Z-090628T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
758 PM EDT SAT JUN 27 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WILLIMANTIC...PLAINFIELD...

* UNTIL 1000 PM EDT

* AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM THUNDERSTORMS TRAINING OVER SOUTHERN WINDHAM 
COUNTY.  SOME LOCATIONS MAY SEE 2 INCHES OF RAIN IN LESS THAN 1 HOUR

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...INCLUDING UNDERPASSES. THE WATER MAY BE TOO DEEP TO ALLOW
VEHICLES TO CROSS SAFELY...OR THE ROADWAY MAY BE UNDERMINED.

LAT...LON 4163 7199 4169 7221 4171 7224 4179 7210
      4170 7180 4164 7180 4164 7189 4163 7193
      4163 7197

$$

FRANK
1 follow-up statement
000 
WGUS71 KBOX 280200
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1000 PM EDT SAT JUN 27 2009

CTC015-280209-
/O.EXP.KBOX.FF.W.0006.000000T0000Z-090628T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM CT-
1000 PM EDT SAT JUN 27 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM EDT FOR SOUTHERN
WINDHAM COUNTY...

THE HEAVIEST RAIN HAS ENDED. HOWEVER...DEEP AREAS OF STANDING WATER
MAY BE POSSIBLE ON ROADWAYS INTO THE WEE HOURS OF THE MORNING.

LAT...LON 4163 7199 4169 7221 4171 7224 4179 7210
      4170 7180 4164 7180 4164 7189 4163 7193
      4163 7197

$$
MLE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:10 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 27, 6:10 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT SAT JUN 27 2009

.SYNOPSIS...
LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER NEW ENGLAND THIS
WEEKEND AND LIKELY BRING MORE ROUNDS OF SHOWERS AND THUNDERSTORMS
THROUGH SUNDAY. CLOUDS AND PERIODS OF SHOWERY WEATHER ARE EXPECTED
FOR MUCH OF NEXT WEEK WITH BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FOG BANK CONTINUES ALONG THE EAST COAST OF MASSACHUSETTS FROM S OF
BOSTON TO CAPE ANN...BUT HARD TO SEE ON VISIBLE SATELLITE THANKS TO
THUNDERSTORMS THAT DEVELOPED ACROSS WESTERN NORFOLK COUNTY. THESE
PRODUCED SEVERE WEATHER...WITH LARGE HAIL...FLOODING AND LIGHTNING
DAMAGE...WITH OTHER SCATTERED REPORTS ACROSS THE REGION. A LOCAL
STORM REPORT HAS BEEN ISSUED WITH DETAILS.

OTHER AREAS OF SHOWERS/TSTMS HAVE DEVELOPED ACROSS THE REGION THIS
AFTERNOON...ACROSS NORTHERN WORCESTER INTO HILLSBOROUGH COUNTY AND
ACROSS THE CENTRAL AND NORTHERN CONNECTICUT VALLEY. MAIN THREATS
FROM THESE STORMS WILL BE TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO
GROUND LIGHTNING. SOME OF THE DEVELOPMENT HAS ALSO BEEN WITH
INTERACTION WITH THE SEA BREEZE FRONT WILL TRAVELED WELL INLAND...
INTO N RI/CENTRAL MA AS SEEN ON RADAR. EXPECT THESE STORMS TO WEAKEN
AFTER SUNSET.  UPPER LOW RESPONSIBLE FOR THE CONVECTION HAS PUSHED
INTO S VT/SW NH LATE THIS AFTERNOON. COLD CORE AT ABOUT -15C AT H5
WITH THIS UPPER LEVEL SYSTEM.

ONCE THE UPPER LOW ROTATES ACROSS SOUTHERN NEW ENGLAND...MORE
PRECIPITATION WILL SPIN AROUND THE LOW TOWARD THE COAST AS INDICATED
ON SEVERAL SHORT RANGE MODELS INCLUDING THE NAM...GFS AND RGEM AFTER
MIDNIGHT. HAVE TAPERED OFF POPS TO SLIGHT CHANCE LATE TONIGHT FROM
ABOUT CENTRAL WORCESTER COUNTY INTO WESTERN RI WESTWARD...WHILE WE
KEEP CHANCE POPS GOING ACROSS EASTERN AREAS. ALSO...NOTING
CONVECTION WORKING UP TO COAST INTO CAPE COD AND THE ISLANDS...SO
HAVE KEPT MENTION OF THUNDERSTORMS THERE FOR MOST OF THE NIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
WITH THE UPPER LEVEL LOW SPINNING OFF THE COAST...MORE PRECIP WILL
ROTATE INTO COASTAL AREAS. HAVE PUT LIKELY POPS FOR EASTERN MA TO
ABOUT A KBED-KTAN-KEWB LINE...THEN CHANCE POPS WEST OF THERE. WILL
BE ANOTHER COOL DAY ALONG THE COAST...AS HIGHS MAY NOT REACH 70
ALONG THE IMMEDIATE COAST. EXPECT MILDER TEMPS ACROSS THE CT VALLEY
WITH HIGHS TO THE UPPER 70S.

AT THIS POINT...HAVE A MENTION OF THUNDERSTORMS ACROSS WESTERN AREAS
SUNDAY AFTERNOON...BUT WILL NEED TO MONITOR THIS ASPECT FOR POSSIBLE
INCLUSION FURTHER EAST.

NOTE...PRELIMINARY REPORT HAS BEEN ISSUED ON THE MAJOR DAMAGE THAT
OCCURRED IN WETHERSFIELD AND FARMINGTON CONNECTICUT ON FRIDAY. A
NARROW EF1 TORNADO WAS CONFIRMED IN WETHERSFIELD. PLEASE SEE THE
LATEST PUBLIC INFORMATION STATEMENT ISSUED AT 520 PM. DUE TO CURRENT
SEVERE WEATHER OPERATIONS...A MORE DETAILED REPORT WILL BE ISSUED ON
SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL LOW WILL DOMINATE THE WEATHER THROUGH MUCH OF THE
WEEK.  THERE ARE SOME DIFFERENCES IN THE GFS AND THE ECMWF OUT
BEYOND WEDNESDAY.  THE GFS IS A BIT MORE PROGRESSIVE MOVING THE
UPPER LEVEL LOW OUT FASTER THAN THE ECMWF AND HIGH PRESSURE MOVING
IN BY THE WEEKEND.  HOWEVER...IT IS THE OUTLIER.  OVERALL...WILL
HAVE DIURNAL CLOUDS FORMING EACH AFTERNOON WITH MOSTLY SUNNY SKIES
EACH MORNING. TEMPERATURES WILL BE CONSISTENT THROUGH THE WEEK
WITHIN A COUPLE OF DEGREES.  HIGHS WILL RUN 5 TO 10 DEGREES BELOW
NORMAL...BUT AT LEAST THE SUN WILL BE OUT FOR PART OF THE DAY.
MOSTLY SUNNY SKIES IN THE MORNING WILL PROVIDE ENOUGH INSTABILITY
FOR A CHANCE OF SHOWERS EACH AFTERNOON.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
THIS EVENING AND TONIGHT...EXPECT IFR-LIFR CIGS/VSBYS AT KBOS WITH
ONSHORE WIND AND FOG BANK NEAR LOGAN. OTHERWISE...MAINLY VFR WITH
SCATTERED MVFR CIGS/VSBYS IN SHOWERS/TSTMS WHICH SHOULD DISSIPATE BY
MIDNIGHT. MAY SEE MORE SCATTERED TSTMS OVER CAPE COD AND THE ISLANDS
THROUGH MOST OF THE NIGHT.

SUNDAY...LOW CLOUDS AND FOG WILL LINGER ALONG THE E COAST WITH IFR
CIGS AND MVFR-IFR VSBYS THROUGH MOST OF THE DAY. WILL ALSO SEE RAIN
AND PATCHY DRIZZLE PUSH INLAND OFF THE OCEAN DURING THE DAY...WITH
BEST SHOT ACROSS E MA. ELSEWHERE...VFR CONDITIONS EARLY WILL LOWER
TO MVFR-IFR CIGS/VSBYS.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...

UPPER LEVEL LOW PRESSURE WILL KEEP THE CHANCES OF SHOWERS AROUND
EVERY DAY. MAINLY LOOKING AT MVFR/VFR CONDITIONS...BUT A FEW
PERIODS OF IFR CONDITIONS POSSIBLE...ESPECIALLY IN HEAVIER
SHOWERS/TSTMS ALONG WITH SOME FOG ESPECIALLY AT THE COAST.

&&

.MARINE...
TONIGHT...LIGHT WINDS WILL SHIFT TO N-NE AND INCREASE TO 15 KT
MAINLY ACROSS THE EASTERN WATERS. SEAS UP TO 4 FT. SCATTERED TSTMS
OVER THE OPEN WATERS FROM PROVINCETOWN TO MONTAUK...MAY SEE BRIEF
GUSTY WINDS AND FREQUENT LIGHTNING WITH ANY STORMS.

SUNDAY...N-NE WINDS 10-15 KT WILL INCREASE TO 20 KT ON THE OUTER
WATERS. SEAS MAY INCREASE TO 5 FT. MAY NEED TO ISSUE SMALL CRAFT FOR
SEAS ON THE SOUTHERN OUTER WATERS.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...

MAINLY SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THE
FORECAST PERIOD. THERE MAY BE A FEW PERIODS OF 5 FOOTERS ON THE OUTER
WATERS FROM TIME TO TIME. PERIODS OF SHOWERS AND FOG MAY LIMIT VSBYS
FROM TIME TO TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...RLG
AVIATION...EVT/RLG
MARINE...EVT/RLG
Hazardous weather outlook, Jun 27, 5:09 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT SAT JUN 27 2009

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-282115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
509 PM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME
STORMS WILL PRODUCE TORRENTIAL DOWNPOURS THAT WILL CAUSE
LOCALIZED FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL.
THESE STORMS SHOULD END BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH THIS
EVENING.

MAZ022>024-282115-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
509 PM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS CAPE COD AND THE ISLANDS
TONIGHT OFF THE OCEAN. SOME STORMS MAY PRODUCE HEAVY DOWNPOURS WHICH
MAY PRODUCE LOCALIZED FLOODING AS WELL AS SMALL HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-282115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
509 PM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE SOUTHERN COASTAL WATERS
MAINLY NEAR CAPE COD AND THE ISLANDS THROUGH TONIGHT. SOME STORMS MAY
PRODUCE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 27, 7:04 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
704 PM EDT SAT JUN 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.88 INCH       NORFOLK            MA   AMATEUR RADIO

0350 PM     LIGHTNING        FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING ON NORTH STREET.

0351 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AIRPLANE PILOT

            STREET FLOODING AT THE INTERSECTION OF ELM AND LEDGEVILLE
            WITH WATER UP TO CAR DOORS.

0351 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            LASTED FROM 349 TO 351 PM

0354 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            PENNY SIZE HAIL COVERING THE GROUND ON YOUNG STREET.

0354 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.88 INCH       NORFOLK            MA   AMATEUR RADIO

            IN THE AREA OF THE FOXBOROUGH POLICE DEPARTMENT

0410 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            CHRISTMAS TREE SHOPS ELECTRICAL BOX WAS FLOODED.

0412 PM     HEAVY RAIN       FOXBOROUGH              42.07N 71.25W
06/27/2009  M2.06 INCH       NORFOLK            MA   AMATEUR RADIO

            MEASURED WITHIN THE HOUR

0412 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            NUMEROUS STREETS CLOSED DUE TO FLOODING

0414 PM     HEAVY RAIN       COVENTRY                41.68N 71.65W
06/27/2009  M1.22 INCH       KENT               RI   TRAINED SPOTTER

            MEASURED IN 30 MINUTES

0432 PM     TSTM WND DMG     SCITUATE                41.80N 71.62W
06/27/2009                   PROVIDENCE         RI   AMATEUR RADIO

            LARGE BRANCHES DOWN ON RTE 102.

0441 PM     LIGHTNING        STOUGHTON               42.12N 71.10W
06/27/2009                   NORFOLK            MA   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING AND ON FIRE ON ERIN ROAD.

0445 PM     HEAVY RAIN       MANSFIELD               42.02N 71.22W
06/27/2009  M3.37 INCH       BRISTOL            MA   TRAINED SPOTTER

            MEASURED IN ONE HOUR...TOTAL OF 3.45 INCHES REPORTED

0445 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            NUMEROUS REPORTS OF BASEMENT AND STREET FLOODING.

0447 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  M1.00 INCH       NORFOLK            MA   TRAINED SPOTTER

0447 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   TRAINED SPOTTER

            STREET FLOODING ON PAYSON ROAD, COCASSET STREET AT RAIL
            ROAD BRIDGE, AND ON SOUTH STREET.

0447 PM     TSTM WND DMG     FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   TRAINED SPOTTER

            TREE KNOCKED DOWN POWER LINES ON MORSE STREET.

0452 PM     FLOOD            MANSFIELD               42.02N 71.22W
06/27/2009                   BRISTOL            MA   AMATEUR RADIO

            CANOE RIVER OUT OF ITS BANKS.

0454 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            PENNY SIZE HAIL.

0454 PM     TSTM WND DMG     FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            RTE 140 FOXBORO CENTER TREE LIMBS DOWN ON SWIFT STREET.

0507 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            FLOOD WATERS ENTERING SOUTH SIDE OF PATRIOT PLACE.

0520 PM     HAIL             TOWNSEND                42.67N 71.70W
06/27/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            PENNY SIZE HAIL

0526 PM     HAIL             LUNENBURG               42.60N 71.73W
06/27/2009  E1.00 INCH       WORCESTER          MA   TRAINED SPOTTER

0533 PM     HAIL             BROOKLINE               42.73N 71.67W
06/27/2009  E1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL.

0533 PM     HAIL             LUNENBURG               42.60N 71.73W
06/27/2009  E1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL OCCURRED AT 533 PM THEN AGAIN AT 537
            PM.

0542 PM     HAIL             TOWNSEND                42.67N 71.70W
06/27/2009  E0.88 INCH       MIDDLESEX          MA   AMATEUR RADIO

0601 PM     HAIL             TOWNSEND                42.67N 71.70W
06/27/2009  E0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

0628 PM     HAIL             POMFRET                 41.90N 71.97W
06/27/2009  E0.88 INCH       WINDHAM            CT   TRAINED SPOTTER

            PENNY TO NICKEL SIZE

0636 PM     FLOOD            LEOMINSTER              42.52N 71.77W
06/27/2009                   WORCESTER          MA   AMATEUR RADIO

            WATER TO CAR BUMPERS AND PEOPLE BEING RESCUED

0649 PM     FLOOD            WORCESTER               42.27N 71.81W
06/27/2009                   WORCESTER          MA   AMATEUR RADIO

            SKYLINE DRIVE IMPASSABLE DUE TO FLOODING

0650 PM     FLOOD            WORCESTER               42.27N 71.81W
06/27/2009                   WORCESTER          MA   AMATEUR RADIO

            AT LEAST 6 INCHES OF WATER FLOODING GODDARD MEMORIAL
            DRIVE/ROUTE 9 ON THE WEST SIDE

&&

KAB/EVT
Special weather statement, Jun 27, 7:05 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
705 PM EDT SAT JUN 27 2009

CTZ004-272330-
WINDHAM CT-
705 PM EDT SAT JUN 27 2009

AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL 3 MILES
WEST OF CANTERBURY...OR ABOUT 5 MILES WEST OF PLAINFIELD...MOVING
SOUTH AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... SCOTLAND

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG
Special weather statement, Jun 27, 7:26 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
726 PM EDT SAT JUN 27 2009

RIZ003-006-280030-
WASHINGTON RI-WESTERN KENT RI-
726 PM EDT SAT JUN 27 2009

AT 724 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL 3 MILES
WEST OF WEST GREENWICH...OR ABOUT 11 MILES EAST OF PLAINFIELD...
MOVING NORTH AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... COVENTRY

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG
Special weather statement, Jun 27, 7:33 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
733 PM EDT SAT JUN 27 2009

CTZ004-MAZ012-280030-
SOUTHERN WORCESTER MA-WINDHAM CT-
733 PM EDT SAT JUN 27 2009

AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER
OXFORD...OR ABOUT 10 MILES SOUTH OF WORCESTER...MOVING NORTHEAST AT
5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... MILLBURY AND SUTTON

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG
Local storm report, Jun 27, 7:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
735 PM EDT SAT JUN 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.88 INCH       NORFOLK            MA   AMATEUR RADIO

0350 PM     LIGHTNING        FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING ON NORTH STREET.

0351 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AIRPLANE PILOT

            STREET FLOODING AT THE INTERSECTION OF ELM AND LEDGEVILLE
            WITH WATER UP TO CAR DOORS.

0351 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            LASTED FROM 349 TO 351 PM

0354 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            PENNY SIZE HAIL COVERING THE GROUND ON YOUNG STREET.

0354 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.88 INCH       NORFOLK            MA   AMATEUR RADIO

            IN THE AREA OF THE FOXBOROUGH POLICE DEPARTMENT

0410 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            CHRISTMAS TREE SHOPS ELECTRICAL BOX WAS FLOODED.

0412 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            NUMEROUS STREETS CLOSED DUE TO FLOODING

0412 PM     HEAVY RAIN       FOXBOROUGH              42.07N 71.25W
06/27/2009  M2.06 INCH       NORFOLK            MA   AMATEUR RADIO

            MEASURED WITHIN THE HOUR

0414 PM     HEAVY RAIN       COVENTRY                41.68N 71.65W
06/27/2009  M1.22 INCH       KENT               RI   TRAINED SPOTTER

            MEASURED IN 30 MINUTES

0432 PM     TSTM WND DMG     SCITUATE                41.80N 71.62W
06/27/2009                   PROVIDENCE         RI   AMATEUR RADIO

            LARGE BRANCHES DOWN ON RTE 102.

0441 PM     LIGHTNING        STOUGHTON               42.12N 71.10W
06/27/2009                   NORFOLK            MA   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING AND ON FIRE ON ERIN ROAD.

0445 PM     HEAVY RAIN       MANSFIELD               42.02N 71.22W
06/27/2009  M3.37 INCH       BRISTOL            MA   TRAINED SPOTTER

            MEASURED IN ONE HOUR...TOTAL OF 3.45 INCHES REPORTED

0445 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            NUMEROUS REPORTS OF BASEMENT AND STREET FLOODING.

0447 PM     TSTM WND DMG     FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   TRAINED SPOTTER

            TREE KNOCKED DOWN POWER LINES ON MORSE STREET.

0447 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  M1.00 INCH       NORFOLK            MA   TRAINED SPOTTER

0447 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   TRAINED SPOTTER

            STREET FLOODING ON PAYSON ROAD, COCASSET STREET AT RAIL
            ROAD BRIDGE, AND ON SOUTH STREET.

0452 PM     FLOOD            MANSFIELD               42.02N 71.22W
06/27/2009                   BRISTOL            MA   AMATEUR RADIO

            CANOE RIVER OUT OF ITS BANKS.

0454 PM     HAIL             FOXBOROUGH              42.07N 71.25W
06/27/2009  E0.75 INCH       NORFOLK            MA   AMATEUR RADIO

            PENNY SIZE HAIL.

0454 PM     TSTM WND DMG     FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            RTE 140 FOXBORO CENTER TREE LIMBS DOWN ON SWIFT STREET.

0507 PM     FLOOD            FOXBOROUGH              42.07N 71.25W
06/27/2009                   NORFOLK            MA   AMATEUR RADIO

            FLOOD WATERS ENTERING SOUTH SIDE OF PATRIOT PLACE.

0520 PM     HAIL             TOWNSEND                42.67N 71.70W
06/27/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            PENNY SIZE HAIL

0526 PM     HAIL             LUNENBURG               42.60N 71.73W
06/27/2009  E1.00 INCH       WORCESTER          MA   TRAINED SPOTTER

0533 PM     HAIL             BROOKLINE               42.73N 71.67W
06/27/2009  E1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL.

0533 PM     HAIL             LUNENBURG               42.60N 71.73W
06/27/2009  E1.00 INCH       WORCESTER          MA   AMATEUR RADIO

            QUARTER SIZE HAIL OCCURRED AT 533 PM THEN AGAIN AT 537
            PM.

0542 PM     HAIL             TOWNSEND                42.67N 71.70W
06/27/2009  E0.88 INCH       MIDDLESEX          MA   AMATEUR RADIO

0601 PM     HAIL             TOWNSEND                42.67N 71.70W
06/27/2009  E0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

0628 PM     HAIL             POMFRET                 41.90N 71.97W
06/27/2009  E0.88 INCH       WINDHAM            CT   TRAINED SPOTTER

            PENNY TO NICKEL SIZE

0636 PM     FLOOD            LEOMINSTER              42.52N 71.77W
06/27/2009                   WORCESTER          MA   AMATEUR RADIO

            WATER TO CAR BUMPERS AND PEOPLE BEING RESCUED

0637 PM     FLOOD            LEOMINSTER              42.52N 71.77W
06/27/2009                   WORCESTER          MA   AMATEUR RADIO

            FLOODING INTO TWO HOMES...ONE ON WILLARD STREET AND OTHER
            ON JOHNSON STREET. SANDBAGS NEEDED AND PHONE SERVICE WAS
            OUT

0649 PM     FLOOD            WORCESTER               42.27N 71.81W
06/27/2009                   WORCESTER          MA   AMATEUR RADIO

            SKYLINE DRIVE IMPASSABLE DUE TO FLOODING

0650 PM     FLOOD            WORCESTER               42.27N 71.81W
06/27/2009                   WORCESTER          MA   AMATEUR RADIO

            AT LEAST 6 INCHES OF WATER FLOODING GODDARD MEMORIAL
            DRIVE/ROUTE 9 ON THE WEST SIDE

0717 PM     HAIL             CANTERBURY              41.70N 71.97W
06/27/2009  E0.88 INCH       WINDHAM            CT   AMATEUR RADIO

            LOCATED ON ROUTE 14 JUST WEST OF THE CENTER...NOTED ZERO
            VISIBILITY IN HEAVY RAIN AND HAIL

&&

KAB/EVT
Special weather statement, Jun 27, 7:40 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
740 PM EDT SAT JUN 27 2009

MAZ004-010-011-280045-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
740 PM EDT SAT JUN 27 2009

AT 740 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL 3 MILES
WEST OF NEW BRAINTREE...OR ABOUT 18 MILES EAST OF AMHERST...NEARLY
STATIONARY.

* SOME LOCATIONS AFFECTED INCLUDE... WARREN AND WARE

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:41 AM EDTDense Fog AdvisoryBOXCapitol Planning Region2 hr
Jun 27, 6:17 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region3 hr
Jun 27, 6:20 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region55 min
Jun 27, 6:37 PM EDTSevere Thunderstorm WarningBOX53 min
Jun 27, 7:09 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region51 min
Jun 27, 7:38 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region3 hr
Jun 27, 7:42 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region48 min
Jun 27, 7:50 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region55 min

Nearby

Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.